MAUDE Adverse Event Report: EVOLUTION SPINE LLC EMERGE ANTERIOR CERVICAL PLATE

EVOLUTION SPINE LLC EMERGE ANTERIOR CERVICAL PLATE
Catalog Number 100-1L18
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The primary surgery occurred on (b)(6) 2023.On (b)(6) 2023, a patient visited on a routine follow-up appointment.After reviewing the x-ray on (b)(6) 2023, the lateral images above show that between the immediate post-op and follow up x-ray that the 2 screws placed in c5 had backed out and the cover plate is floating above the plate.
 
Additional Manufacturer Narrative
An approximation was made to compare the 3d model to the x-ray image.From this analysis it looks like the bottom screws were overangulated by about 5° past the maximum allowable screw angle.Also, it is possible to see the edge of the screw sticking slightly above the plate profile (circled below), which is another indicator that the screw was inserted beyond the maximum allowable angle.When screws are inserted over angled they put more pressure on the cover plate.In addition, it is notable that all of the cages are contacting the plate.If the cages move they could put additional pressure on the plate and screws.This event may have occurred due to over angulating the lower screws leading to excessive force on the cover.However, since the devices have not been returned for further analysis, the exact cause of the screw backout is unknown.

Brand Name
EMERGE ANTERIOR CERVICAL PLATE
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
EVOLUTION SPINE LLC
2300 n haskell ave
dallas TX 75402
Manufacturer (Section G)
EVOLUTION SPINE LLC
2300 n haskell ave
dallas TX 75402
Manufacturer Contact
todd wallenstein
2300 n haskell ave
dallas, TX 75402
2146828536
MDR Report Key17749797
Report Number3012428435-2023-00030
Device Sequence Number14772755
Product Code KWQ
UDI-Device Identifier00195860012741
UDI-Public00195860012741
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100-1L18
Device Lot Number0387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
100-38V16, QTY 4, DIA 3.75X16MM SCREW
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexPrefer Not To Disclose
Patient Weight68 KG
Patient EthnicityNon Hispanic